Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Dermatopathol. 2013 Oct;35(7):754-6. doi: 10.1097/DAD.0b013e318209f117.

Perforating granulomatous dermatitis reaction to exogenous tattoo pigment: a case report and review of the literature.

Author information

1
*University of Texas Health Science Center at Houston; †University of Texas Medical Branch at Galveston; ‡Snyder Dermatology and Plastic Surgery, Austin, TX; and §Clinical Pathology Associates and Department of Dermatopathology UT Southwestern, Austin, TX.

Abstract

: The majority of cutaneous hypersensitivity reactions to exogenous tattoo pigments can be histologically classified as lichenoid or granulomatous. The etiology is still uncertain but is generally accepted to be a delayed-type hypersensitivity reaction to either the pigment itself or its carrier solution. In this report, we review the literature concerning adverse reactions to tattoos. In addition, we describe the second case of a localized granulomatous dermatitis to the red dye within a tattoo that histologically resembled granuloma annulare. This is the first reported example of a perforating granuloma annulare-like reaction.

PMID:
21986232
DOI:
10.1097/DAD.0b013e318209f117
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Support Center